Mississippi, 2008

Damaging Wind in Mississippi, June 25, 2008

June 25, 2008 · NWS MEG · 1 event in 1 county or zone

Afternoon heating triggered isolated showers and thunderstorms across Northeast Mississippi. One of the storms became severe with damaging winds in the Saltillo Mississippi area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Afternoon heating triggered isolated showers and thunderstorms across Northeast Mississippi. One of the storms became severe with damaging winds in the Saltillo Mississippi area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 25, 1:46 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 25, 1:46 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT WED JUN 25 2008

.DISCUSSION...

A FEW ISOLATED SHOWERS ARE MOVING ACROSS PARTS OF THE FORECAST
AREA THIS AFTERNOON. MOST OF THE ACTIVITY IS DYING OUT AS IT MOVES
INTO THE FORECAST AREA BUT ADDITIONAL ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS. THE NEXT
COUPLE OF DAYS WILL BE MARKED BY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AS GULF MOISTURE CONTINUES TO MOVE NORTH. BY FRIDAY
EVENING A COLD FRONT WILL APPROACH THE REGION AND ENHANCE THE
CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA. THE FRONT WILL
ONLY MOVE SLOWLY SOUTH OVER THE WEEKEND SO THERE WILL CONTINUE TO
BE A CHANCE OF THUNDERSTORMS FOR MUCH OF SATURDAY AND SUNDAY. THE FRONT
WILL HANG UP JUST SOUTH OF THE FORECAST AREA ON MONDAY SO THERE WILL
REMAIN A SMALL CHANCE FOR THUNDERSTORMS. BY MONDAY NIGHT...THE FRONT
WILL HAVE WEAKENED ENOUGH THAT THE THREAT OF RAIN SHOULD END. THE
FRONT MAY MOVE NORTH AS A WARM FRONT ON WEDNESDAY BUT IT APPEARS
THAT IT SHOULD REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  90  74  91 /  20  30  20  30
MKL  70  90  71  89 /  20  20  20  40
JBR  72  92  71  92 /  20  20  20  30
TUP  71  89  70  88 /  20  40  30  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 25, 3:36 AM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
436 AM CDT WED JUN 25 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
436 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Jun 25, 4:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT WED JUN 25 2008

MSZ016-252300-
LEE MS-
516 PM CDT WED JUN 25 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF TUPELO AT 516 PM CDT...MOVING
NORTH AT 8 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE COUNTY...INCLUDING THE CITIES OF BALDWYN AND
TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

The radar

The Columbus AFB radar (KGWX), 64 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lee

When
June 25, 5:00 PM CST to 5:05 PM CST
Where
Lee County, 2.05 mi WSW of Saltillo to 0.34 mi SE of Saltillo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.373, -88.715

Straight line winds knocked down numerous trees in Saltillo.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121000.